MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-NT-SST
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a coronary angiogram, the outer cannula of a micropuncture transitionless access set's hub separated.Access was obtained in the femoral artery.The access site was normal, and resistance was not encountered during insertion or removal of any device component.The complaint device was used to facilitate placement of a larger wire guide.The micropuncture wire was not removed through the entry needle.During insertion of the device, the outer cannula's hub separated, leaving no shaft material remaining in the hub.The shaft remained in the patient over the wire guide; however, mosquito forceps were used to grab the shaft and retrieve it from the patient over the wire guide.The device was completely removed from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: customer name and address = address line 2: (b)(6) e3: occupation = (b)(6) h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Summary of event: as reported, during a coronary angiogram, the outer cannula of a micropuncture transitionless access set's hub separated.Access was obtained in the femoral artery.The access site was normal, and resistance was not encountered during insertion or removal of any device component.The complaint device was used to facilitate placement of a larger wire guide.The micropuncture wire was not removed through the entry needle.During insertion of the device, the outer cannula's hub separated, leaving no shaft material remaining in the hub.The shaft remained in the patient over the wire guide; however, mosquito forceps were used to grab the shaft and retrieve it from the patient over the wire guide.The device was completely removed from the patient.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was separated from the outer catheter.A document-based investigation evaluation was performed.A review of the dhr for the complaint lot found no relevant non-conformances.The introducer component lot found one relevant non-conformance on one device; however, the affected product was scrapped.A review of complaint history found no additional complaints for this lot number or any final lot containing the same introducer component lot.The device instructions for use (ifu) states ¿when inserting, manipulating or withdrawing a device through an introducer, always maintain introducer position.¿ the ifu also states ¿do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt." a supplier investigation was performed for the affected component.The supplier concluded that there were no manufacturing anomalies that could have contributed to the failure mode.Per the supplier, the device will generally elongate 500% prior to hub separation; however, there was no evidence of elongation of the complaint device.The supplier concluded that a lack of elongation indicates that the tubing was damaged in some way, such as a nick or cut, leading to hub separation.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a component lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot-related complaints have been received from the field.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to manufacturing or design deficiencies, contributed to this event, as the exact conditions experienced during the procedure cannot be duplicated.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18049200
Report Number1820334-2023-01490
Device Sequence Number7465176
Product Code DYB
UDI-Device Identifier00827002438705
UDI-Public(01)00827002438705(17)260719(10)15567048
Combination Product (Y/N)N
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Catalogue NumberMPIS-501-NT-SST
Device Lot Number15567048
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexFemale